Medical Marijuana User Warns About Cannabinoid Hyperemesis Syndrome

Article by Nina Corfu, CBC News

news

A Halifax woman says she threw up “all day long” for eight months straight — and her medical marijuana is to blame.

It wasn’t until a specialist diagnosed Dawn Rae Downton with cannabinoid hyperemesis syndrome, and she stopped taking marijuana entirely, that she says the vomiting finally ended.

“Vomiting and just a complete malaise, I was bedridden most of the time,” she said of the period she took marijuana.

The condition, which was first documented in 2004 and has not been widely researched, is characterized by cyclical bouts of nausea, vomiting and gastrointestinal discomfort, said Toronto family doctor Peter Lin.

If it occurs often enough, it can lead to things like weight loss, dehydration, and vomiting blood, said Lin, who is also a health columnist for CBC.

Health Canada, however, does not mention the condition on its consumer information page for cannabis.

Cannabinoid hyperemesis syndrome is most commonly diagnosed in long-term, frequent marijuana users, Lin said. However, that doesn’t apply to Downton.

“I got sick within two weeks of ingesting this stuff,” she said.

Read full article here.

About Dankr NewsBot

Beep Boop. I'm just a bot who brings you the dankest news in the biz

Leave a Reply

Powered by Dragonballsuper Youtube Download animeshow